MAUDE Adverse Event Report: SMITH & NEPHEW, INC. GNS II CMT TIB SIZE 7 LEFT; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL

SMITH & NEPHEW, INC. GNS II CMT TIB SIZE 7 LEFT; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Model Number 71420172
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Pain (1994)
Date of Event 05/28/2021
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that, after a tkr on 2019, the patient was experiencing pain, therefore, the surgeon decided to revise the tibial baseplate only.The surgeon reported that the x-ray was showing that the tkr was still in valgus and the best option was to recut the tibia in varus with the addition of a stem.A revision surgery was performed on (b)(6) 2021, to remove poly to improve access, removed tibial baseplate with flexible osteotome.Once tibial implants were removed, extramedullary jig used to perform new tibial bone cuts.Stem was prepared for as per surgical technique.Size 18mm dished insert was trialed for.Baseplate with 10mm x 100mm stem inserted with 18mm dished poly.Surgeon was happy with stability and range of motion.Patient was not harmed.
 
Additional Manufacturer Narrative
G3, h2, h3, and h6: the device, used in treatment, was not returned for evaluation and the reported event could not be confirmed.The clinical/medical investigation concluded that, per the complaint details, approximately 2 years post tka a tibial baseplate revision was required due to pain and the x-ray reportedly ¿showing the tkr was still in valgus¿.It was communicated that clinical documentation would not be available due to lack of consent.Without supporting documentation, the clinical root cause of the reported valgus orientation, pain and revision could not be fully assessed; however, currently unable to rule out the reported valgus orientation as a potential contributing factor.The patient impact beyond the reported pain, valgus orientation, and subsequent revision could not be determined based on the limited information provided.Reportedly, the ¿surgeon was happy with stability and rom¿ post-revision and patient was not harmed.No further medical assessment could be rendered at this time.Should clinically relevant documentation/information become available, the clinical/medical task may be re-evaluated.A complaint history review found related failures for the listed device; this failure mode will be monitored for future complaints for any necessary corrective actions.A review of the risk management file and instructions for use documents revealed this failure mode was previously identified.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.Possible causes could include but not limited to traumatic injury, alignment, joint tightness or patient reaction.Based on this investigation, the need for corrective action is not indicated.Without the return of the actual product involved, our investigation could not proceed.Should the device or additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.D10: add concomitants.G2: report source update.G4: add 510k code.

Brand Name
GNS II CMT TIB SIZE 7 LEFT
Common Device Name
PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
MDR Report Key11996108
Report Number1020279-2021-05166
Device Sequence Number11558172
Product Code JWH
UDI-Device Identifier03596010206299
UDI-Public03596010206299
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K951987
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2021
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/18/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number71420172
Device Catalogue Number71420172
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 05/28/2021
Supplement Date Received by Manufacturer08/13/2021
Initial Report FDA Received Date06/14/2021
Supplement Report FDA Received Date08/18/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
LGN CR HIGH FLEX XLPE SZ 7-8 9MM/ UNK
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;